Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 10, 2015, 2:21 PM MDT for Bannock County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 10, 2015, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WWUS85 KPIH 102021
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT FRI JUL 10 2015
IDZ023-102100-
CARIBOU HIGHLANDS ID-
221 PM MDT FRI JUL 10 2015
...DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH
AFFECTING EAST CENTRAL BANNOCK COUNTY UNTIL 300 PM MDT...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER VIRGINIA. THIS STORM WAS MOVING SLOWLY NORTHEAST AND WILL CROSS
INTERSTATE 15 BETWEEN VIRGINIA AND ARIMO.
DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARIMO AND VIRGINIA.
LAT...LON 4245 11212 4247 11227 4260 11225 4263 11213
4259 11204
TIME...MOT...LOC 2018Z 180DEG 0KT 4250 11221
$$
RSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:01 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 10, 1:01 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 101 PM MDT FRI JUL 10 2015 .DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS AFTERNOON UNDER NEAR CONTINUOUS CLOUD COVER FROM STANLEY TO DRIGGS...THAT IS SLOWLY MOVING NORTH. CLOUDS ARE BREAKING AND LETTING SUN THROUGH SOUTH OF AMERICAN FALLS WHICH WILL PERMIT DESTABILIZATION THIS AFTERNOON. THAT COMBINED WITH COLD POOL OF TEMPERATURES ALOFT WITH LOW PRESSURE DISTURBANCE LIFTING NORTHEAST WILL PUSH TEMPERATURE LAPSE RATES TO 8-8.5 C/KM. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH HAIL AND STRONG DOWN DRAFT WINDS. MODELS ARE FASTER WITH THE NEXT TROUGH COMING INTO THE PACIFIC NORTHWEST AND KEEPING SOUTHEAST IDAHO UNDER SOUTHWEST FLOW PATTERN. THIS WILL SERVE TO KEEP AFTERNOON TEMPERATURES FLATTER...CLOSER TO 80F IN THE LOWER VALLEYS THROUGH THE WEEKEND AND KEEP AT LEAST A SLIGHT CHANGE OF THUNDERSTORMS EACH AFTERNOON IN THE SNAKE PLAIN AND SOUTH AND EAST HIGHLANDS SATURDAY THROUGH MONDAY. THE STORM TRACK ALONG CANADA AND NORTHERN STATES BORDER AREA WILL ALSO MAKE IT MORE DIFFICULT FOR MONSOON MOISTURE TO SURGE NORTH TO IDAHO. THEREFORE NO BIG CHANGES WERE MADE TO THE EXTENDED FORECAST ...WEDNESDAY ON AT THIS TIME. RS && .AVIATION...SHOWERS AND STORMS WILL BE AROUND EASTERN IDAHO FOR THE NEXT 24 HOURS AND BEYOND. ALL TAFS WILL CARRY AT LEAST VCTS OR VCSH FOR MOST IF NOT ALL OF THAT TIME. STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. GUSTY WINDS ARE POSSIBLE BUT THE RISK IS A BIT LOWER IT LOOKS LIKE AT THE MOMENT. WE WILL SEE COVERAGE DECREASE OVERNIGHT BUT PICK BACK UP AGAIN ON SATURDAY ESPECIALLY ACROSS THE CENTRAL MOUNTAINS. KEYES && .FIRE WEATHER...THE FOCUS FOR MORE WIDESPREAD SHOWERS AND STORMS WILL SHIFT TOWARD THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS FOR THE WEEKEND. ELSEWHERE...COVERAGE WILL BE MORE ISOLATED. THE POTENTIAL FOR DECENT WETTING RAINS DECREASES ON SUNDAY EVEN ACROSS THE CENTRAL MOUNTAINS AS WE SEE A LITTLE BIT OF DRYING BELOW CLOUD BASE. IT WILL BE BREEZY ACROSS MUCH OF EASTERN IDAHO SATURDAY WITH GUSTS OUTSIDE OF STORMS AT 25-35 MPH. THOSE WINDS WILL BE A LITTLE LOWER ON SUNDAY BUT STILL BREEZY FOR MANY LOCATIONS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Special weather statement, Jul 10, 1:38 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MDT FRI JUL 10 2015
IDZ022-023-102015-
SOUTH CENTRAL HIGHLANDS ID-CARIBOU HIGHLANDS ID-
138 PM MDT FRI JUL 10 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING SOUTH
CENTRAL BANNOCK AND EAST CENTRAL ONEIDA COUNTIES UNTIL 215 PM MDT...
AT 135 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PLEASANTVIEW AND APPROACHING DANIELS RESERVOIR. THIS STORM WAS
NEARLY STATIONARY.
HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVIEW AND DANIELS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR DANIELS RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4215 11229 4215 11253 4233 11252 4235 11236
4231 11222
TIME...MOT...LOC 1935Z 180DEG 0KT 4223 11242
RSSpecial weather statement, Jul 10, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MDT FRI JUL 10 2015
IDZ023-102100-
CARIBOU HIGHLANDS ID-
221 PM MDT FRI JUL 10 2015
...DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH
AFFECTING EAST CENTRAL BANNOCK COUNTY UNTIL 300 PM MDT...
AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER VIRGINIA. THIS STORM WAS MOVING SLOWLY NORTHEAST AND WILL CROSS
INTERSTATE 15 BETWEEN VIRGINIA AND ARIMO.
DIME SIZE HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARIMO AND VIRGINIA.
LAT...LON 4245 11212 4247 11227 4260 11225 4263 11213
4259 11204
TIME...MOT...LOC 2018Z 180DEG 0KT 4250 11221
RSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:45 PM MDT | Special Weather Statement | PIH | Butte | 45 min |
| Jul 9, 7:22 PM MDT | Special Weather Statement | PIH | Butte | 38 min |
| Jul 9, 7:27 PM MDT | Special Weather Statement | PIH | Custer | 48 min |
| Jul 9, 7:54 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jul 9, 9:01 PM MDT | Special Weather Statement | PIH | Jefferson | 44 min |
| Jul 10, 7:29 AM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Jul 10, 1:38 PM MDT | Special Weather Statement | PIH | Oneida | 37 min |
| Jul 10, 2:49 PM MDT | Special Weather Statement | PIH | Power | 56 min |
| Jul 10, 3:13 PM MDT | Special Weather Statement | PIH | Caribou | 47 min |
| Jul 10, 4:07 PM MDT | Special Weather Statement | PIH | Caribou | 38 min |
| Jul 10, 4:18 PM MDT | Special Weather Statement | PIH | Lincoln | 57 min |
| Jul 10, 4:29 PM MDT | Special Weather Statement | PIH | Bannock | 46 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.